Ohio, 2025

Damaging Winds in Ohio, June 26, 2025

June 26, 2025 · NWS PBZ · 3 events in 3 counties and zones

Downburst winds were possible with 1000J/kg to 1500 J/kg and DCAPE ranging from|800 J/kg to 1200 J/kg, The NBM gives a 80% to 90% prob of SB CAPE over|1000 J/Kg and 60% to 70% for above 1500 J/Kg.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Downburst winds were possible with 1000J/kg to 1500 J/kg and DCAPE ranging from|800 J/kg to 1200 J/kg, The NBM gives a 80% to 90% prob of SB CAPE over|1000 J/Kg and 60% to 70% for above 1500 J/Kg.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 26, 12:00 PM EST, 3 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 12:00 PM EST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
100 PM EDT Thu Jun 26 2025

.SYNOPSIS...
Hot and humid through the end of the week with daily afternoon
storm, isolated flooding, and severe wind chances. Rain chances
decrease Sunday, followed by another active period Monday to
Tuesday before temperatures return to near normal and conditions
trend slightly drier mid-week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Heat concerns continue through the afternoon for most of the
  area, with indices approaching 100F, hottest for valley and
  urban locations.
- A marginal chance of severe wind and flooding into the
  afternoon and evening with downburst potential.
---------------------------------------------------------------

Heat concerns linger through the period with mostly the effects
of cumulative heat stress. While we anticipate that heat will
not be as warm as days prior (40% to 80% chance of heat
indices >95F in the Heat Advisory Area). Impacts will be
highest for valley and urban locations given anticipated highest
heat indices and stresses on existing infrastructure.
Additionally, the impacts may be higher for areas that do not
receive rain and are not impacted by a cold pool, though the
exact locations remain low confidence up to a couple hours
before occurrence. In areas impacted by rain or cooler
temperatures, there may be some relief this afternoon.

As for the severe threat, the 12Z morning sounding has shown a
mostly saturated profile with weak, generally westerly, flow.
DCAPE is not as stark as the day prior, but SPC mesoanalysis
shows pockets of 800 J/kg to 1000 J/kg moving overhead with
roughly 1500 J/kg to 2000 J/kg of MLCAPE. A mature cell in this
environment will be capable of producing downburst wind
threats. RAP analysis indicates a freezing level of roughly
13kft as of noon and the -10C to -30C layer between 19kft and
28kft. A developed cell ingesting liquid water in an updraft
into this level would be most opportune to develop an icy core.
The higher the cell develops and the broader the cell is, the
moore likely severe criteria may be met at the surface when the
core falls out.

In tandem with the wind threat will come the flooding threat.
The morning sounding still has an anomalously high 1.68" PWAT
reading. With weak westerly flow, we would expect storms that
develop on the west side of cold pools (up-shear) to be mostly
stationary. Unlike yesterday, flow aloft is westerly, so anvils
may blow east and leave this side of developed cells in
comparatively clearer skies, and potentially more instability.
These reasons are all supportive of an afternoon/evening flood
threat that slightly lags the severe threats.

Development is generally expected in the 1pm to 3pm timeframe as
the convective temperature in the upper 80s are reached. The
most likely area for development today may be along the rugged
cumulus between Cleveland and Pittsburgh, perhaps aggravated by
an inland penetrating lake boundary. A secondary area may be
rugged cu moving in from Columbus, OH.

Into tonight, convective coverage is expected to drop off,
though elevated instability may keep a very isolated shower or
two. Nonetheless, threat chances would be lower should any rain
develop. Dew points in the upper 60s and low 70s will keep
temperatures anomalously warm, with a 30% to 70% chance of
staying above 70F overnight, highest for the urban and valley
areas. This has justified the continuation of the heat advisory
with cumulative heat stress.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
KEY MESSAGES:

- Heat concerns continue on Friday; heat advisory will be in
  effect through 8pm Friday.
- Daily downburst wind and flooding threats in the afternoon and
  evening continue through at least Saturday.
----------------------------------------------------------------

On Friday, chances of heat indices exceeding 90F are generally
60% to 100% within the heat advisory, and there is roughly a 50%
chance of exceeding indices of 95F in valley and urban
locations. Again, we expect this to follow a downtrend in
temperatures we have been seeing since Wednesday, but the main
point for continuing the advisory is cumulative heat stress.

A for impactful weather, the environment will generally be
unchanged from the days prior. SBCAPE will be between 2000 J/kg
and 2500 J/kg, shear will likely be light (<=10kts) and from
the west both south and west of Pittsburgh, with higher values
toward the ridges, and DCAPE may be between 600 J/kg and 800
J/kg (ranges determined by 25th and 75th HREF percentiles).
This will once again be supportive of a downburst wind threat in
mature cells, and a flooding threat on up-shear development of
cells, particularly including northern WV, eastern Ohio, and the
far southwest corner of PA.

Again development is expected to die down overnight with a loss
of heating, and the heat advisory will be allowed to expire at
8pm as temperatures cool and Saturday temperatures to not near
advisory criteria.

Saturday, a boundary sinking from the north in a similar
environment will continue to allow for downburst wind and
flooding threats. LREF mean analysis shows 1500 J/kg MLCAPE, 650
DCAPE, and PWATS back up near 1.8" to 1.9" in moisture pooling
along the boundary. Perhaps given the environment and slow
southward sagging boundary, flooding threats may be a bit higher
than days prior, depending on the coverage, with increased
training potential.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
KEY MESSAGES:

- Potential for storms and locally heavy rainfall through at
  least Monday and possibly on Tuesday.
-------------------------------------------------------------------

The boundary is forecast to sag south of Sunday with ML
techniques suggesting lower probabilities of severe weather, and
any chances of flooding most likely for northern West Virginia
in the vicinity of the boundary.

Monday, at least some return flow is expected as the boundary
draws back north. Southwest flow prevails with increasing
precipitation chances yet again as temperature spreads are
mostly encompassed in the upper 80s to low 90s. Once again, this
will allow more wind and flooding threats.

A frontal passage is forecast sometime late Monday into Tuesday
that will maintain flooding chances before a cold front finally
clears the oppressive airmass out with a return to more normal
temperatures and moisture for mid-week. Clusters indicate this
pattern change, at least temporarily, is high confidence.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Scattered thunderstorms are expected to develop this afternoon
and evening in a similar manner to Wednesday as convection fires
in the vicinity of a quasi-stationary front across the region.
Development looks to start north of I-80 and drift southward
before additional development gets going along remnant outflows.
Included a TEMPO for thunder, variable wind gusts, and
associated restrictions at all airports during the most likely
time of occurrence owing to low predictability in placement and
timing in this environment, though it's possible that storms
linger around an hour or two longer than the cutoff currently
included as the weakening trend takes hold after sunset.

Mid-level clouds should linger into the evening with VFR
expected. Patchy MVFR/IFR in fog/stratus is expected Friday
morning with low-level moisture in place, and restrictions are
most probable at sites that see the most rain today, but given
the low predictability of the drivers for restrictions
(convection today) opted to hold off until the next TAF cycle
when we can get a better idea of where those might be.

Outlook...
More numerous showers and thunderstorms are expected Friday and
Saturday afternoon and evening as the front wavers across the
region. There is a lesser potential for afternoon showers/storms
on Sunday as high pressure briefly brushes by to the north.
Showers/storms return again Monday with an approaching cold
front.

&&

.CLIMATE...
Daily record high maximum (left) and daily record high minimum (right)
temperatures for Thursday are listed below.

Thursday June 26th
Pittsburgh, PA:         95F (1966)              75F (1952)
Zanesville, OH:         97F (1952)              73F (1952)
Morgantown, WV:         96F (1952)              74F (1952)
Dubois, PA:             91F (1966)              66F (2000)
Wheeling, WV:           96F (1943, 1952)        73F (1952)
New Philadelphia, OH:   99F (1988)              71F (2022)

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Friday for PAZ013-014-020>022-029-
     031-073-075.
OH...Heat Advisory until 8 PM EDT Friday for OHZ039>041-048>050-
     057>059-068-069.
WV...Heat Advisory until 8 PM EDT Friday for WVZ001>004-012-021-509-
     510.

&&

SYNOPSIS...Milcarek
NEAR TERM...Milcarek
SHORT TERM...Milcarek
LONG TERM...Milcarek
AVIATION...MLB
CLIMATE...MLB
Hazardous weather outlook, Jun 26, 12:20 PM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
120 PM EDT Thu Jun 26 2025

OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>022-029-031-073-
075-WVZ001>004-012-021-509-510-271730-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Lawrence-Butler-Beaver-
Allegheny-Armstrong-Washington-Greene-Westmoreland-Fayette-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-
120 PM EDT Thu Jun 26 2025

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices from 95 to 100 degrees are expected today, peaking
between the hours of noon and 6pm.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat indices from 90 to 100 degrees are expected on Friday, peaking
between the hours of noon and 6pm. Major to extreme heat stress is
forecast.

Thunderstorms could produce strong wind gusts on Friday and Saturday.
In addition, locally heavy rainfall could result in localized flash
flooding.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

PAZ007>009-015-016-074-076>078-WVZ511>514-271730-
Mercer-Venango-Forest-Clarion-Jefferson PA-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Indiana-Higher Elevations of Indiana-Preston-Eastern Preston-
Western Tucker-Eastern Tucker-
120 PM EDT Thu Jun 26 2025

This Hazardous Weather Outlook is for western Pennsylvania and
northern West Virginia.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk, or level 1 out of 5, for severe
thunderstorms this afternoon and evening. The main hazard is
expected to be damaging wind gusts. In addition, locally heavy
rainfall could result in localized flash flooding mainly during the
afternoon and evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heat indices from 85 to 95 degrees are expected Friday, peaking
between the hours of noon and 6pm. Moderate heat stress is forecast.

Thunderstorms could produce strong wind gusts on Friday and Saturday.
In addition, locally heavy rainfall could result in localized flash
flooding.

An active pattern is then expected through early next week with
periodic showers and thunderstorms, and the potential for locally
heavy rainfall at times.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Milcarek

In the hours before

Local storm report, Jun 26, 2:41 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
341 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     Tstm Wnd Dmg     3 W Barkeyville         41.19N 80.03W
06/26/2025                   Mercer             PA   911 Call Center

            Wires reported down along Centertown Road.

&&
Local storm report, Jun 26, 2:54 PM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
354 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Tstm Wnd Dmg     1 SE New Castle         40.99N 80.34W
06/26/2025                   Lawrence           PA   911 Call Center

            Tree down on wires at East Lutton Street and
            Cunningham Avenue.

&&
Local storm report, Jun 26, 2:55 PM EST, 35 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
355 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Tstm Wnd Dmg     3 N Ellport             40.90N 80.26W
06/26/2025                   Lawrence           PA   Public

            Tree down near Squaw Run Road and Ellwood
            Road.

&&
Local storm report, Jun 26, 2:57 PM EST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
357 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     Tstm Wnd Dmg     1 N Ellwood City        40.87N 80.29W
06/26/2025                   Lawrence           PA   911 Call Center

            Wires down along Bridge Street.

&&
Local storm report, Jun 26, 3:04 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
404 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     Tstm Wnd Dmg     1 SE New Castle         40.99N 80.34W
06/26/2025                   Lawrence           PA   911 Call Center

            Corrects previous tstm wnd dmg report from 1
            SE New Castle. Tree down on wires at East
            Lutton Street and Cunningham Avenue.

&&

The radar

The Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbiana

When
June 26, 3:30 PM EST
Where
Columbiana County, 2.09 mi NE of East Liverpool
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.650, -80.540

Fire Department responded to a report of a tree down along Price Street.

Thunderstorm Wind, Tuscarawas

When
June 26, 5:20 PM EST
Where
Tuscarawas County, 1.05 mi W of Uhrichsville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
40.400, -81.350

A tree was reported down across the 1200 block of North Water Street in Uhrichsville.

Thunderstorm Wind, Belmont

When
June 26, 6:30 PM EST
Where
Belmont County, St Clairsville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
40.080, -80.900

A large tree was uprooted and felled partially onto a home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279036, 1279037, 1279038.